# SDR AALA2009041600001

- Difficulty date: April 16, 2009
- Submitted: June 25, 2009
- Operation: Air carrier
- Aircraft: N227AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49177
- Aircraft time: 75,632 hours, 40,402 cycles
- System (JASC): 3452 · ATC Transponder System
- Part: Transponder
- Condition: Failed
- Location: Tail Cone
- Stage of operation: AP
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DEN - ON APPROACH AT 9000 FEET AIRCRAFT WAS STRUCK BY LIGHTNING CAUSING THE TRANSPONDERS TO FAIL.  EMERGENCY DECLARED, LANDED DEN WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  ACCOMPLISHED LIGHTNING INSPECTION CARD 05-53-00-6.  NO DAMAGE NOTED DUE TO LIGHTNING.  SYSTEM GROUND CHECK NORMAL OPERATION.
